Alert archive / Pennsylvania / Areal Flood Advisories in 2012

Areal Flood Advisory 197, NWS Philadelphia/Mount Holly

September 4, 20125 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood advisory at Sep 4, 2012, 3:32 PM EDT for 5 counties in Pennsylvania. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Sep 4, 2012, 3:32 PM EDT (19:32 UTC)
Expired
Sep 4, 2012, 7:09 PM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Berks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 154 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 869 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
869 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WGUS81 KPHI 041932
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
332 PM EDT TUE SEP 4 2012

PAC011-025-077-089-095-042330-
/O.NEW.KPHI.FA.Y.0197.120904T1932Z-120904T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKS PA-LEHIGH PA-MONROE PA-CARBON PA-NORTHAMPTON PA-
332 PM EDT TUE SEP 4 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED AN

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
  BERKS COUNTY IN EASTERN PENNSYLVANIA...
  LEHIGH COUNTY IN EASTERN PENNSYLVANIA...
  SOUTHWESTERN MONROE COUNTY IN NORTHEAST PENNSYLVANIA...
  SOUTHERN CARBON COUNTY IN NORTHEAST PENNSYLVANIA...
  NORTHAMPTON COUNTY IN EASTERN PENNSYLVANIA...

* UNTIL 730 PM EDT

* AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL EXTENDING 
NORTHEAST FROM BERKS COUNTY TO NORTHAMPTON COUNTY. THE PRECIPITATION 
WAS MOVING NORTH AROUND 15 MPH TOWARD CARBON AND MONROE COUNTIES. 
THE SHOWERS ARE EXPECTED TO PRODUCE RAINFALL TOTALS UP TO AN INCH IN 
A SHORT AMOUNT OF TIME WITH LOCALIZED RAINFALL AMOUNTS UP TO TWO 
INCHES.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4052 7624 4058 7606 4058 7602 4065 7599
      4074 7577 4083 7589 4107 7545 4083 7508
      4028 7610 4036 7621 4038 7626 4049 7643
      4050 7643

$$

KRUZDLO
2 follow-up statements
003 
WGUS81 KPHI 042225
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
625 PM EDT TUE SEP 4 2012

PAC011-025-077-089-095-042330-
/O.CON.KPHI.FA.Y.0197.000000T0000Z-120904T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKS PA-LEHIGH PA-MONROE PA-CARBON PA-NORTHAMPTON PA-
625 PM EDT TUE SEP 4 2012

...THE URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL
730 PM EDT FOR NORTHAMPTON...SOUTHERN CARBON...SOUTHWESTERN MONROE...
LEHIGH AND NORTHERN BERKS COUNTIES...

AT 623 PM EDT RADAR SHOWS CLUSTERS OF HEAVY SHOWERS AND ISOLATED 
THUNDERSTORMS MOVING NORTHEAST THROUGH THE ADVISORY AREA. 

THE HEAVIEST CLUSTER WAS NEAR AND EAST OF LENHARTSVILLE.  ANOTHER
GROUP OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WAS NEAR BELFAST 
AND EASTLAWN GARDENS.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.

&&

LAT...LON 4058 7602 4065 7599 4074 7577 4083 7589
      4107 7545 4083 7508 4035 7601 4038 7626
      4049 7643

$$

DRAG
689 
WGUS81 KPHI 042309
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
709 PM EDT TUE SEP 4 2012

PAC011-025-077-089-095-042318-
/O.CAN.KPHI.FA.Y.0197.000000T0000Z-120904T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKS PA-LEHIGH PA-MONROE PA-CARBON PA-NORTHAMPTON PA-
709 PM EDT TUE SEP 4 2012

...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
NORTHAMPTON...SOUTHERN CARBON...SOUTHWESTERN MONROE...LEHIGH AND
NORTHERN BERKS COUNTIES...

THIS FLOOD ADVISORY WAS REPLACED BY A NEW FLOOD ADVISORY JUST ISSUED 
THAT EXPIRES AT 9 PM.   

LAT...LON 4058 7602 4065 7599 4074 7577 4083 7589
      4107 7545 4083 7508 4035 7601 4038 7626
      4049 7643

$$
DRAG

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Sep 4, 12:42 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Sep 4, 12:42 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1242 PM EDT TUE SEP 4 2012

.SYNOPSIS...
A WARM FRONT EXTENDED EASTWARD FROM LOW PRESSURE IN THE OHIO
RIVER VALLEY TO MARYLAND AND DELAWARE AND THE ADJACENT COASTAL
WATERS EARLY THIS MORNING. THE LOW IS FORECAST TO DRIFT TO THE
NORTHEAST AND IT SHOULD PULL THE FRONT SLOWLY TO THE NORTH DURING
TODAY AND TONIGHT. AS THE LOW REACHES THE VICINITY OF MAINE AND
CANADA'S MARITIME PROVINCES ON WEDNESDAY NIGHT, IT IS EXPECTED TO
PULL A TRAILING FRONTAL BOUNDARY THROUGH OUR REGION. A COLD FRONT
FROM THE NORTHWEST IS FORECAST TO ARRIVE EARLY ON FRIDAY FOLLOWED
BY WEAK HIGH PRESSURE. SLOW MOVING LOW PRESSURE AND A FRONTAL
BOUNDARY FROM THE WEST MAY INFLUENCE OUR REGION OVER THE WEEKEND
AND INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST NAM AND WATER VAPOR IMAGERY SUGGEST ANOTHER WEAK PIECE OF
ENERGY FROM THE REMNANTS OF ISAAC WAS POISED JUST TO OUR WEST AT
AROUND 14Z. THE ATMOSPHERE IS VERY MOIST AND CONDITIONALLY
UNSTABLE PER SOUNDINGS FROM IAD, APG AND OKX, AND IT WOULDN'T TAKE
MUCH OF A TRIGGER TO CREATE AN INCREASE IN SHOWER AND THUNDERSTORM
ACTIVITY WITH ASSOCIATED HEAVY DOWNPOURS. WE ALSO HAVE THE WARM
FRONT AND A MODEST TO MODERATE LOW LEVEL SOUTHERLY FLOW RIDING
OVER IT TO CONSIDER. SO, AFTER CARVING OUT A PERIOD OF A FEW
HOURS WITH A LULL IN ACTIVITY, WE HAVE MAINTAINED THE AFTERNOON POPS
THAT RANGE FROM HIGH CHANCE SOUTHEAST TO CATEGORICAL NORTHWEST.

BASED ON THE FORECAST MAX TEMPERATURE OFF THE IAD SOUNDING AND THE
COPIOUS MOISTURE, WE NUDGED MAX TEMPERATURES NORTH AND CENTRAL DOWN
JUST A LITTLE, BUT WE BASICALLY MAINTAINED THEM IN ANTICIPATION OF
THE WARM FRONT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
LOW PRES OVER ERN OH IS FCST TO TRACK NEWD INTO UPSTATE NY DURG
THIS PD...WITH A CDFNT TRAILING SWWD. HWVR OUR FCST AREA WILL
REMAIN IN THE MOIST TROPICAL AMS AHD OF THE FNT AND THUS THE
POTENTIAL FOR HEAVY SHOWERS AND TSTMS WILL CONT. THERE SHOULD BE
ENOUGH OF A PRES GRADIENT TO MAINTAIN LIGHT SLY WINDS OVERNIGHT.
MIN TEMPS SHOULD BE SIMILAR TO EARLY THIS MORNING.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
ON WEDNESDAY MORNING, THE AXIS OF DEEP MOISTURE WILL EXTEND
THROUGH OUR FORECAST AREA. PRECIPITABLE WATER VALUES SHOULD BE IN
EXCESS OF 2 INCHES AT MOST LOCATIONS. A LOW LEVEL JET IS EXPECTED
TO EXTEND FROM THE CAROLINAS TO NEW ENGLAND AT THAT TIME. BOTH
FEATURES ARE ANTICIPATED TO DRIFT EASTWARD ON WEDNESDAY. HOWEVER,
THE THREAT OF HEAVY RAIN WILL REMAIN THROUGH MUCH OF THE DAY,
DECREASING SLOWLY FROM WEST TO EAST. AS A RESULT, THE FLASH FLOOD
WATCH WILL BE EXTENDED INTO WEDNESDAY EVENING.

A MID LEVEL SHORT WAVE OVER THE DAKOTAS EARLY THIS MORNING IS
FORECAST TO WORK ITS WAY TO THE EAST. THE FEATURE IS EXPECTED TO
PASS OVERHEAD FROM WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. IT
WILL HELP TO KICK THE DEEP MOISTURE OFF THE COAST ON WEDNESDAY
NIGHT, FURTHER DECREASING THE POTENTIAL FOR HEAVY RAIN IN OUR
REGION.

FOR THURSDAY, THERE WILL REMAIN SOME INSTABILITY IN OUR REGION AS
ANOTHER MID LEVEL SHORT WAVE APPROACHES FROM THE NORTHWEST. AS A
RESULT, WE WILL KEEP THE MENTION OF A CHANCE OF SHOWERS AND
THUNDERSTORMS. THE SHORT WAVE IS EXPECTED TO PASS OVERHEAD ON
THURSDAY AFTERNOON. A SURFACE COLD FRONT ASSOCIATED WITH THE
FEATURE SHOULD ARRIVE FOR LATE THURSDAY NIGHT AND EARLY FRIDAY.
WEAK HIGH PRESSURE AND DRY AIR ARE EXPECTED TO FOLLOW FOR FRIDAY
INTO FRIDAY NIGHT.

A MID LEVEL TROUGH IS ANTICIPATED TO DIG OVER THE EASTERN HALF OF
THE COUNTRY FOR THE WEEKEND AND INTO THE EARLY PART OF THE NEW
WEEK. CONDITIONS ARE FORECAST TO BECOME UNSETTLED AGAIN DURING
THAT PERIOD WITH A CHANCE OF PRECIPITATION.

TEMPERATURES MAY BE SLIGHTLY ABOVE NORMAL FOR WEDNESDAY THROUGH
FRIDAY AND NEAR NORMAL FOR SATURDAY THROUGH MONDAY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

IFR CIGS SHOULD PERSIST INTO TUE MORNING BUT SHOULD IMPROVE
SMWHAT BY MID TO LATE MORNING. MAINLY MVFR CONDS ARE EXPECTED BY
TUE AFTN. SHWRS/TSTMS FROM TIME TO TIME WILL RESULT IN PERIODS OF
IFR CIGS/VSBYS BUT IN GENERAL THESE SHOULD NOT LAST VERY LONG AT
ANY GIVEN SITE. TAFS WILL BE UPDATED BASED ON SHORT-TERM FCSTS
WITH AS MUCH LEAD TIME AS POSSIBLE.

WINDS OVERNIGHT WILL BE LIGHT ELY BUT ARE FCST TO BECOME SLY BY
MID DAY TUE AND BECOME A LITTLE STRONGER.

OUTLOOK...
WEDNESDAY...SHOWERS LIKELY WITH A CHANCE OF THUNDERSTORMS. THERE
IS THE POTENTIAL FOR PERIODS OF MODERATE TO HEAVY RAIN ACCOMPANIED
BY MVFR OR IFR CONDITIONS. MVFR OR IFR CONDITIONS ARE ALSO
POSSIBLE IN MORNING FOG, HAZE AND LOW CLOUDS.

WEDNESDAY NIGHT AND THURSDAY...MAINLY VFR WITH A CHANCE OF
SHOWERS AND THUNDERSTORMS. MVFR OR IFR CONDITIONS ARE ALSO
POSSIBLE IN LATE NIGHT AND EARLY MORNING FOG, HAZE AND LOW CLOUDS.

THURSDAY NIGHT THROUGH FRIDAY NIGHT...MAINLY VFR.

SATURDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
SWELLS ARE INTO THE OCEAN WATERS LATE THIS MORNING, ALTHOUGH
COMBINED SEA HEIGHTS GENERALLY WERE AROUND 4 FT. IT SEEMS JUST A
MATTER OF TIME UNTIL THEY BUILD TO THE ADVISORY CRITERION OF 5 FT,
SO THE ADVISORY WILL STAND. THE WW3 SHOWS SEAS UP TO 7 FT AT THE
OUTER EDGE OF OUR COASTAL WATERS ON WED MORN, WHICH COULD BE A BIT
OVERDONE, BUT IT SEEMS PRUDENT AT THIS POINT TO MAINTAIN.

AS NOTED PREVIOUSLY, THERE COULD BE OCNL GUSTS TO 25 KT IN SW
FLOW.

SCATTERED SHOWER AND TSTM ACTVTY WILL DEVELOP WITH LCLY POOR VSBYS
AND HIGHER WINDS NEAR TSTMS.

OUTLOOK...
A WARM FRONT IS FORECAST TO LIFT SLOWLY OVER THE COASTAL WATERS
OF DELAWARE AND NEW JERSEY DURING TODAY WITH ANOTHER FRONTAL
BOUNDARY ARRIVING FROM THE WEST ON WEDNESDAY NIGHT. A COLD FRONT
FROM THE NORTHWEST IS ANTICIPATED FOR EARLY FRIDAY. WIND SPEEDS
AND GUSTS SHOULD REMAIN LESS THAN 25 KNOTS THROUGH THE PERIOD.

FROM WEDNESDAY THROUGH SATURDAY, LONG PERIOD SWELLS FROM DISTANT
TROPICAL SYSTEM LESLIE ARE FORECAST TO AFFECT THE COASTAL WATERS
OF DELAWARE AND NEW JERSEY. WAVE HEIGHTS ON OUR OCEAN WATERS
SHOULD BE 5 FEET OR GREATER DURING THAT PERIOD WITH A SMALL CRAFT
ADVISORY LIKELY.

&&

.RIP CURRENTS...
LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE ARE
FORECAST TO AFFECT THE COASTS OF DELAWARE AND NEW JERSEY INTO AT
LEAST THE EARLY PART OF NEXT WEEK. AN OBSERVER ON LONG BEACH
ISLAND REPORTS INCREASING SWELLS AND A HIGH RISK OF RIP CURRENTS
EARLY THIS AFTERNOON. WE HAVE ISSUED A CFW REFERRING TO A HIGH
RISK OF RIP CURRENTS ALONG THE NEW JERSEY AND DELAWARE COASTLINES
THROUGH TONIGHT. WE IMAGINE IT WILL BE EXTENDED, BUT WILL LEAVE
THAT FOR THE OVERNIGHT FORECASTER TO ASSESS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR PAZ067>071.
NJ...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR NJZ014-024>026.
     FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR NJZ015>019.
DE...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR DEZ004.
     FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR DEZ001.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT
     WEDNESDAY FOR ANZ450>455.

&&

SYNOPSIS...IOVINO
NEAR TERM...AMC
SHORT TERM...AMC
LONG TERM...IOVINO
AVIATION...AMC/IOVINO
MARINE...AMC/IOVINO
RIP CURRENTS...IOVINO/DELISI
Hazardous weather outlook, Sep 4, 12:49 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1249 PM EDT TUE SEP 4 2012

DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-020>023-027-
PAZ054-055-060>062-051700-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-
1249 PM EDT TUE SEP 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HEAVY RAINFALL AND SOME FLOODINGIS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LOCALLY HEAVY RAINFALL AND SOME FLOODING IS POSSIBLE ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015>019-PAZ067>071-051700-
NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1249 PM EDT TUE SEP 4 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-NJZ014-024>026-051700-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
1249 PM EDT TUE SEP 4 2012

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

LOCALLY HEAVY RAINFALL AND SOME FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE ARE
FORECAST TO AFFECT THE COASTS OF DELAWARE AND NEW JERSEY INTO AT
LEAST THE EARLY PART OF NEXT WEEK. AS A RESULT, A PROLONGED PERIOD
WITH A MODERATE TO HIGH RISK OF RIP CURRENTS IS ANTICIPATED.

LOCALLY HEAVY RAINFALL AND SOME FLOODING IS POSSIBLE ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-051700-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1249 PM EDT TUE SEP 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 4, 11:29 AM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1129 AM EDT TUE SEP 4 2012

DEZ001-MDZ008-NJZ015>022-027-PAZ067>071-041730-
NEW CASTLE-CECIL-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
WHARTON STATE FOREST...WEST CHESTER...NORRISTOWN...DOYLESTOWN...
MEDIA...PHILADELPHIA
1129 AM EDT TUE SEP 4 2012

...SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL...

SHOWERS AND SCATTERED THUNDERSTORMS WERE DEVELOPING ACROSS
SOUTHEAST PENNSYLVANIA, SOUTHERN NEW JERSEY, NORTHERN DELAWARE,
AND NORTHEAST MARYLAND. THE GREATEST CONCENTRATION OF RAINFALL
EXTENDED SOUTHEASTWARD FROM LOWER BUCKS COUNTY IN PENNSYLVANIA TO
ATLANTIC COUNTY ALONG THE NEW JERSEY COAST.

THE SHOWERS AND THUNDERSTORMS WERE MOVING TO THE NORTHEAST AROUND
15 MPH.

HEAVY RAIN CAN BE EXPECTED CAUSING WATER TO POND ON ROADS OR QUICKLY
FILL POOR DRAINAGE AREAS.

KRUZDLO
Special weather statement, Sep 4, 1:58 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
158 PM EDT TUE SEP 4 2012

NJZ018-019-027-041900-
CAMDEN NJ-NORTHWESTERN BURLINGTON NJ-SOUTHEASTERN BURLINGTON NJ-
158 PM EDT TUE SEP 4 2012

...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON AND CAMDEN
COUNTIES...

AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHEAST OF GLOUCESTER CITY...MOVING
NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR SHAMONG...ATSION
AROUND 215 PM...TABERNACLE...MEDFORD LAKES AROUND 230 PM...
LEISURETOWNE AROUND 245 PM...PRESIDENTIAL LAKES AND PEMBERTON HEIGHTS
AROUND 300 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3972 7471 3973 7474 3967 7481 3975 7494
      4006 7466 3996 7449 3992 7446

FORECASTER: HEAVENER
Special weather statement, Sep 4, 2:11 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
211 PM EDT TUE SEP 4 2012

NJZ013-014-041845-
EASTERN MONMOUTH NJ-WESTERN MONMOUTH NJ-
211 PM EDT TUE SEP 4 2012

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MONMOUTH COUNTY...

AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
LONG BRANCH TO LONG BRANCH TO 2 MILES SOUTH OF LONG BRANCH...MOVING
NORTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR LEONARDO AROUND
220 PM...HIGHLANDS AROUND 225 PM AND SANDY HOOK AROUND 230 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4031 7396 4031 7399 4038 7415 4045 7412
      4045 7409 4043 7406 4042 7401 4044 7400
      4048 7402 4048 7400 4047 7398 4036 7396

FORECASTER: HEAVENER
Special weather statement, Sep 4, 2:59 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
259 PM EDT TUE SEP 4 2012

NJZ001-007>010-PAZ055-061-062-069-042000-
BUCKS PA-HUNTERDON NJ-LEHIGH PA-MONROE PA-MORRIS NJ-NORTHAMPTON PA-
SOMERSET NJ-SUSSEX NJ-WARREN NJ-
259 PM EDT TUE SEP 4 2012

...STRONG THUNDERSTORMS WILL AFFECT BUCKS...HUNTERDON...LEHIGH...
MONROE...MORRIS...NORTHAMPTON...SOMERSET...SUSSEX AND WARREN
COUNTIES...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A BROKEN LINE EXTENDING FROM ALLENTOWN TO 4
MILES SOUTH OF EASTON TO 14 MILES EAST OF EASTON TO 5 MILES
SOUTHWEST OF SOMERVILLE...MOVING NORTHEAST AT 25 MPH. THE
THUNDERSTORMS WILL BE NEAR NORTH
CATASAUQUA...HOKENDAUQUA...COPLAY...NORTHAMPTON AROUND 305
PM...NORTHAMPTON...FORKS...BRIDGEWATER...HAMPTON AROUND 310
PM...MARTINSVILLE AND BATH AROUND 315 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. AN AREAL FLOOD
ADVISORY IS ALREADY IN EFFECT FOR THE AREA UNTIL 615 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4080 7436 4071 7439 4068 7444 4066 7443
      4058 7449 4057 7452 4055 7451 4041 7462
      4055 7501 4055 7528 4053 7567 4081 7555
      4082 7547 4088 7552 4097 7548 4101 7504
      4097 7470 4083 7432

FORECASTER: HEAVENER
Local storm report, Sep 4, 3:29 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
329 PM EDT TUE SEP 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TORNADO          CAMDEN                  39.11N  75.55W
09/03/2012                   KENT               DE   NWS STORM SURVEY

            *** 2 INJ *** EF-0 TORNADO HAS BEEN CONFIRMED IN THE
            BARKLEY FARMS SUBDIVISION OF CAMDEN WITH ESTIMATED
            MAXIMUM WINDS OF 85 MPH. PLEASE REFER TO PNS FOR MORE.

&&

EVENT NUMBER PHI1200713

GAINES/MIKETTA

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 12:13 AM EDTAreal Flood AdvisoryPHIChester111 min
Sep 4, 3:41 AM EDTAreal Flood AdvisoryPHIBucks, Montgomery, Philadelphia2 hr
Sep 4, 4:00 AM EDTFlash Flood WarningPHIBucks, Montgomery, Philadelphia84 min
Sep 4, 12:08 PM EDTAreal Flood WarningPHIBucks, Montgomery, Philadelphia4 hr
Sep 4, 12:15 PM EDTAreal Flood WarningPHIBerks, Chester, Delaware, Montgomery, Philadelphia106 min
Sep 4, 1:47 PM EDTFlash Flood WarningPHIBucks, Delaware, Montgomery, Philadelphia3 hr
Sep 4, 2:22 PM EDTAreal Flood AdvisoryPHIBerks, Bucks, Chester, Delaware, Lehigh, Montgomery and 1 more4 hr
Sep 4, 2:59 PM EDTSpecial Weather StatementPHILehigh, Northampton61 min
Sep 4, 3:11 PM EDTRiver Flood WarningPHIDelaware50 min
Sep 4, 3:40 PM EDTAreal Flood AdvisoryPHIMonroe, Northampton4 hr
Sep 4, 4:37 PM EDTAreal Flood AdvisoryPHIBucks, Chester, Delaware, Montgomery, Philadelphia3 hr
Sep 4, 5:22 PM EDTSpecial Weather StatementPHIPhiladelphia53 min
Sep 4, 6:10 PM EDTSevere Thunderstorm WarningPHIBucks, Philadelphia65 min
Sep 4, 6:34 PM EDTSpecial Weather StatementPHILehigh56 min
Sep 4, 7:01 PM EDTAreal Flood WarningPHIPhiladelphia55 min
Sep 4, 7:06 PM EDTAreal Flood AdvisoryPHIBucks, Carbon, Lehigh, Monroe, Northampton114 min
Sep 4, 7:33 PM EDTFlash Flood WarningPHICarbon, Monroe, Northampton6 hr

Nearby

Areal Flood Advisories in Pennsylvania, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.